Does Kybella cause sagging skin?
Doctor Answers 25
Will Kybella Cause Turkey Waddle?
Kybella is an excellent injectable for reduction of submental fat. It destroys fat cells and as it does so, it creates an inflammatory response. That inflammation causes the area to swell for several days, which is inconvenient, but it also causes the skin in that area to tighten up. How much fat destruction and how much skin retraction happens with each Kybella treatment will depend on the individual patient, but I have seen great results in my clinic. The key to getting retraction is the presence of some fat. If the area under the chin is all skin, then I would hesitate on recommending Kybella. If you are thinking about Kybella treatment, you have to know that it takes more than one session. Some patients are done after two but some need three to get the desired result. Treatments are spaced about 6 weeks apart.
Hope that helps!
Kybella and Skin Retraction
Dr. Kathleen Morno
Kybella & Sagging Skin
You bring up an excellent point. Kybella is ideal for those patients who still have a lot of skin elasticity. Because the procedure causes inflammation, there is a bit of skin tightening, but for patients with very lax skin in the chin/neck area, it can make the situation worse. The only option for lifting loose skin is surgery such as a neck or facelift. Hope this helps.
You might also like...
Sub-mental Skin After Kybella
I think this is a great question and is a conversation and assessment that needs to be had between each provider and their specific patient. Kybella's intended use is not for skin tightening, it is for the destruction of adipose cells in the sub-mental area. With that being said, there have been reports of people stating that their skin in that area did become tighter and less lax. The severity of skin laxity definitely needs to be taken into consideration. Minimal laxity may be able to be improved with kybella. However, being left with a "turkey neck" is possible if the amount of skin laxity is significant. I suggest having a very transparent conversation/assessment between patient and provider in order to determine the best route of removing the tissue in that area and to determine whether it is more of a fat issue or skin laxity issue.
Sagging skin after Kybella
Kybella does not cause sagging skin
Nature abhors a vacuum. Clinical studies show that the injection causes inflammation which in turn stimulates the production of new collagen. A pleasant side effect of the Belkyra Treatment may be some tightening of the skin at the injection site.
Kybella and Sagging Skin
This is a great question that many people ask. You are correct, Kybella will dissolve the fat in the double chin. It does not directly tighten the skin on its own. So it would seem correct to assume that you may have loose or sagging skin after a Kybella treatment. However, when we look at the published before and after pictures as well as ours from our patients we do not see loose skin after a Kybella treatment. When the Kybella itself is dissolving the fat, an inflammatory reaction in the skin occurs. This inflammation likely stimulates collagen production which tightens the overlying skin. This is something that would be interesting to address in further studies. There are a number of non-surgical skin tightening treatments available for the double chin including cryolipolysis (Cool Sculpting), ultrasound (Ultherapy), laser skin tightening, and a variety of radiofrequency devices.
Kybella and Skin Tightening
Kybella is a great injection to permanently reduce the fat under the chin. One of the great benefits of Kybella is that it also tightens the skin under the neck as well. I often combine Kybella with Thermage for the best cosmetic skin tightening results. Please consult an expert. Best, Dr. Green
Needs and exam
If the skin is too lax, Kybella should not be used.
The skin needs to be able to retract so you look good after the Kybella treatment.
Kybella seems to tighten skin!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.